Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2001, 6:47 AM MDT for Sheridan County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 6:47 AM MDT (12:47 UTC)
- Expired
- Jul 4, 2001, 7:30 AM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WUUS53 KLBF 041247 SVRLBF NEC161-041330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 AM MDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 730 AM MDT * AT 644 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF LAKESIDE...OR ABOUT 22 MILES EAST OF ALLIANCE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHEAST OF LAKESIDE AROUND 655 AM MDT 3 MILES SOUTHWEST OF ELLSWORTH AROUND 710 AM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4241 10211 4238 10272 4204 10261 4205 10204 $$ AWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:38 AM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 4, 1:38 AM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 238 AM CDT WED JUL 04 2001 MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES TONIGHT AND TEMPERATURES NEXT SEVERAL DAYS. ALL MODELS INITIALIZED SIMILAR WITH MID AND UPPER LEVEL FEATURES ACROSS THE CONUS THIS PAST EVENING. HOWEVER...ALL MODELS INITIALIZED TOO COOL WITH 850 MB TEMPS WITH THE ETA CLOSEST OF ANY. WILL LEAN MORE TOWARDS THE ETA FOR FIRST AND SECOND PERIOD...BUT WILL THEN USE A BLEND FOR REMAINDER OF FORECAST. TODAY...SURFACE FRONT REMAINS STALLED ACROSS KANSAS BACK INTO NORTHEAST COLORADO AND EXTREME SOUTHEAST WYOMING. NOT MUCH IN THE WAY OF MID TO UPPER LEVEL SUPPORT FOR PRECIP UNTIL TONIGHT SO WILL LEAVE ENTIRE CWA DRY TODAY. WITH PLENTY OF SUN EXPECTED TEMPERATURES IN THE MIDDLE 80S NORTH TO MIDDLE 90S SOUTH LOOK REASONABLE. TONIGHT...NEXT SHORT WAVE WILL ROUND RIDGE AXIS WITH CONVECTION EXPECTED TO INITIALLY DEVELOP ACROSS PANHANDLE AND EASTERN WYOMING BY EARLY EVENING. STRONGEST MID TO UPPER LEVEL SUPPORT WOULD FAVOR BEST CHANCE FOR PRECIP SOUTHWEST OF AN OSHKOSH TO NORTH PLATTE LINE AND WILL MENTION HIGHEST POPS IN THESE COUNTIES. TEMPERATURES ANTICIPATED TO FALL INTO THE UPPER 50S TO LOWER 60S ACROSS ALL OF CWA. THURSDAY AND THURSDAY NIGHT...FRONT SHOULD SLOWLY LIFT FROM SOUTHWEST TO NORTHEAST ACROSS FA AS LOW BECOMES MORE DIFFUSE ACROSS KANSAS AND ANOTHER LOW DEEPENS ACROSS NORTHERN HIGH PLAINS. PRECIP CHANCES NOT LOOKING VERY IMPRESSIVE FOR THURSDAY OR THURSDAY NIGHT WITH BEST UPPER SUPPORT ACROSS THE DAKOTAS. HOWEVER...WITH WEAK CAP EXPECTED ALONG BOUNDARY AND SOME LIFT SHOWN ACROSS SOUTHWEST CWA WILL MENTION A SLIGHT CHANCE ACROSS THIS AREA THURSDAY NIGHT. TEMPERATURES IN THE MIDDLE 80S NORTH TO UPPER 90S SOUTH LOOK REASONABLE FOR HIGHS. LOWS IN THE 60S ACROSS ALL OF CWA LOOK GOOD AS WELL. EXTENDED...NO CHANGES MADE TO EXTENDED. .LBF...NONE. AWJ
In the hours before
Special weather statement, Jul 4, 4:34 AM MDT, 2 hours 13 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-041630- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 534 AM CDT WED JUL 4 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... THERE IS A CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT IN PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST RISK WILL BE WEST OF A LINE FROM VALENTINE TO BROKEN BOW. ADDITIONAL THUNDERSTORMS MAY DEVELOP FURTHER EAST BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WIDELY SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF THE EASTERN PANHANDLE THIS MORNING. THE ATMOSPHERE REMAINS VERY UNSTABLE WITH ANY STORMS WHICH DO FORM CAPABLE OF RAPIDLY REACHING SEVERE LIMITS. TODAY A SEMI STATIONARY FRONT ALONG THE FRONT RANGE...SOUTHEAST INTO SOUTHERN KANSAS WILL BE THE PRIMARY FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. A SURFACE HIGH RIDGE AXIS WILL BUILD EAST ACROSS THE PLAINS...WITH A SOUTHEAST RETURN FLOW SETTING UP THIS AFTERNOON. THE SOUTHEAST WINDS WILL CONTINUE TO SPREAD MOIST...UNSTABLE AIR ACROSS THE OUTLOOK AREA INTO THE EVENING. WEAK UPPER LEVEL DISTURBANCES WILL MOVE SOUTHEAST WHICH WILL BE SUFFICIENT TO INITIATE THUNDERSTORMS. STORMS WHICH DO FORM WILL MOVE TO THE SOUTHEAST WITH THE PRIMARY THREAT TO BE LARGE HAIL. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:05 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jul 3, 9:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Jul 4, 4:46 AM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jul 4, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 43 min |
| Jul 4, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 57 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 63 min |
| Jul 4, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 35 min |
| Jul 4, 5:33 PM MDT | Tornado Warning | LBF | Hooker | 42 min |
| Jul 4, 5:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 56 min |
| Jul 4, 5:41 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.